Share Facebook
Crohn's Disease Forum » Tests for IBD » MRI Abdomen with Gadolinium


04-24-2013, 05:40 AM   #1
JustAYoungLad
Senior Member
 
Join Date: Sep 2012
Location: UK
MRI Abdomen with Gadolinium

I've just received my appointment for a MRI scan for the end of May.

It say's it's a MRI abdomen scan with Gadolinium.

Has anyone had a MRI scan with Gadolinium contrast dye? And how did it go?

I'm currently on humira and although its work great for my crohns I've started experiencing bloating after eating and my stomach makes lots of noise. My dr thinks it may be caused by strictures and referred me for an MRI.

I understand the MRI on its own is totally safe but I'm just nervous about the dye

Last edited by JustAYoungLad; 06-29-2013 at 05:57 PM.
04-24-2013, 06:07 AM   #2
lsgs
Senior Member
 
lsgs's Avatar
I've had this scan and had absolutely no side effects from the gadolinium
__________________
Sjogren's syndrome - 2009

Presumed IBD - 2012

Cholecystectomy, liver biopsy and lymph node excision - 2015

Primary Biliary Cholangitis - 2016

Bile Reflux Gastritis - 2016
04-24-2013, 09:16 AM   #3
guest78
Forum Monitor
 
guest78's Avatar
 
Join Date: Nov 2012
I just had this done on Monday. No side effects at all
they inject it through a line and that's it. I know some people say it can make you feel hot like a hot flush. But I didn't find that.
Good luck! And don't worry x
__________________
Diagnosed Jan 2008, aged 16
Now 21
Currently on:
Humira - weekly
Aza 125mg

New Ileostomy, 'Margaret' born June 6th 2013

Calcium, Vit D, Magnesium, Pro-Biotics


Previous:
Pentasa, Infliximab, Pred
04-24-2013, 10:56 AM   #4
JustAYoungLad
Senior Member
 
Join Date: Sep 2012
Location: UK
Thanks!
04-24-2013, 03:38 PM   #5
Cat-a-Tonic
Super Moderator
 
Cat-a-Tonic's Avatar
 
Join Date: May 2010
Location: Madison, Wisconsin

My Support Groups:
I had an MRI a couple of years ago on my liver. They injected me with some type of contrast, I don't remember what it was so I may have had something different (although it seems to me it started with a "G" so it probably was the same contrast). I will say, and I don't mean to scare you, but I had a bad reaction to the contrast that they injected me with. I got super dizzy and nearly passed out in the machine as a result of the contrast, and because of feeling so dizzy and disoriented, I panicked. They pulled me right out of the machine and calmed me down, and I was fine within a few minutes.

The good news is, the MRI techs told me that very few people have a reaction to the contrast, so I am in the minority. They also said that most people who have a reaction to the dye will vomit rather than get dizzy/pass out, so I'm even more in the minority (and glad I didn't puke - they said it's hard cleaning puke out of the machine, ick!). So, based on what I was told and what I experienced - you will probably be fine. The worst that will happen is that there's a slight chance you'll get dizzy/faint/puke. If you're not fine, the techs should be experienced and will know what to do and can get you feeling better quickly. They'll give you a button to press if you need any help, so just remember to press the button if anything does happen. Once I was feeling better, I was able to go right back into the machine and finish up - it didn't ruin anything by me getting dizzy and freaking out and needing to be pulled out. My scans were all still usable, there was still enough contrast in my system after I got over the dizzy spell, etc. So, long story short, you will probably be just fine - and even if you aren't, it'll be okay.
Reply

Crohn's Disease Forum » Tests for IBD » MRI Abdomen with Gadolinium
Thread Tools


All times are GMT -5. The time now is 05:32 PM.
Copyright 2006-2017 Crohnsforum.com